Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|lolagirl - Thu Jan 29, 2009 12:48 pm|
I am a 34 year old female that is trying to conceive. I was on and off the pill with a 28 day cycle for nearly 15 years and my periods were normal. I finally stopped the pill in September 2008. In October and November my periods were normal, but started out with 2 days of brown fluid which lead into bleeding. In December my period was late by 5 days and then lasted for only 2 1/2 days when it is usually 5 days with light bleeding (and no brown spotting). This month (January), I started with brown spotting again on Jan 25th. From this day to today (the 29th), I have experienced extremely light bleeding mixed with brown. Some days no bleeding, just light brown when I wipe. I only saw bright red blood twice, once on the 26th and once today when wiping. I'm so confused with what's going on. I fear this will hurt my chances of getting pregnant. Can you please give me some insight as to what might be happening. Thank you so much!
|Debbie Miller, RN - Fri Jan 30, 2009 6:13 pm|
I believe this is just your body's response to the changing hormones after coming off the pill. Sometimes it takes a few months for ovulation to regulate after discontinuation of oral contraceptives but some women get pregnant soon after. I think you just need to wait it out and chances are you will conceive within a year if you are healthy, having regular sexual intercourse and not using other methods of contraception. If you are worried about waiting that long due to age, some women seek medical advice after six months of trying just to be sure all is well. A preconception visit is always a good idea anyway. Patience is in order here but nothing to be alarmed about.
|lolagirl - Mon Feb 02, 2009 11:12 am|
Thank you so much for responding! I should follow up, because now my concern is that last evening (Feb. 1st), I started bleeding like a real period. When I woke up today I was bleeding medium to heavy. I was spotting from the 25th through the 31st (7 days), and now I'm starting a real period? I'm nervous this could be a miscarriage without me even realizing it. I took a HPT on the 27th and it came out negative, but I was also spotting at the time and I know sometimes they are inaccurate due to timing or low hormone levels. How would I know if I was experiencing a miscarriage? I have slight cramping, but no other symptoms. Thank you for your help!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.